Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

On medication for hypothyroidism. Feeling dizzy and having peripheral vision. How to get cured?

User rating for this question
Average
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi,

I have hypothyroidism and am being treated by taking 0.2mg of Eltroxin 7 days a week and 0.025mg of Synthroid 5 days a week. I have been treated for this condition ever since it's onset as a result of taking Lithium in 2004. My dosages have changed numerous times and my GP has said it's a delecate balance for me. I have also seen an Endocrinologist in the past.

My concern at this time is the dizziness, confusion and disorientation that I have been experiencing since returning from Punta Cana DR July 16th. I initially had a parasite and b/c of the explosive and constant BM's my GP mentioned something about my salts b/c of being on Lithium. It came about that Gator/Powerade would help. And it did. I slowly got better and as of last Saturday (Aug 11th) I FINALLY felt better in all aspects. I must add that during this time my hair has been falling out far more than it ever has to the point that in addition to coming out in the shower, I wake up everyday w/ the equivalent of a handful on my pillowcase. I know this is a Thyroid symptom but again, it's never been this bad.

Again in feeling better things began to get back to normal. HOWEVER, yesterday afternoon I took a cognitive nosedive and within mere hours became VERY disorientated, confused and even dizzy (had to steady myself once or twice) and even physically had a warped view through my peripheral vision at times. I would say out loud 'I have no idea what I'm doing' I went out to buy Powerade but unfortunately this time around after 2 bottles, I am pretty much the same. My whole family have Thyroid issues w/ my dad, older sister and I w/ hypo but my mom w/ hyper and all have suggested my symptoms may actually be Thyroid related. I see my GP on Monday August 20th but if YOU could provide any insight, I would greatly appreciate it!!!

Kind Regards,
XXXXXX
Posted Mon, 3 Sep 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 10 hours later
Dear XXXXXX,
Thanks for writing in.You have been on levothyroxine for along time now. Now the problem in hypothyroidism is that thyroid gland is unable to make enough thyroid hormone. Treatment for hypothyroidism is to give synthetic thyroid hormone from outside. With this treatment allmost all the symptoms related to hypothyroidism will subside except a few like weight gain. Any other new symptom which cropsin after thyroxine has been adequately replaced is unrelated to thyroid problem.These symptoms cannot be attributed to hypothyroidism.
In your case thyroid problem has been addressed adequately and your current symptoms are unrelated to hypothyroidism. Any new treatment for hypothyroidism wont hav any effect on them. they hav to be addressed separately and you need to consult a physician/neurologist to take care of these new issues.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor